Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 100, NWS Charleston, SC

July 14, 2005Bryan County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2005, 8:20 PM EDT for Bryan County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2005, 8:20 PM EDT (00:20 UTC)
Expired
Jul 14, 2005, 8:45 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Bryan County, GA

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1941 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 150020
SVRCHS
GAC029-150045-
/O.NEW.KCHS.SV.W.0100.050715T0020Z-050715T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 845 PM EDT

* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED NEAR ELLABELL...OR ABOUT 9 MILES
  EAST OF PEMBROKE...MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ELLABELL AND LANIER...
  BLITCHTON...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3214 8162 3198 8152 3204 8138 3223 8144

$$
2 follow-up statements
000 
WWUS52 KCHS 150033
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU JUL 14 2005

GAC029-150045-
/O.CON.KCHS.SV.W.0100.000000T0000Z-050715T0045Z/
BRYAN-
833 PM EDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR BRYAN COUNTY...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLABELL...OR ABOUT 9
MILES EAST OF PEMBROKE...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...ELLABELL AND LANIER.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3214 8162 3198 8152 3204 8138 3223 8144

$$
000 
WWUS52 KCHS 150041
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
841 PM EDT THU JUL 14 2005

GAC029-150051-
/O.EXP.KCHS.SV.W.0100.000000T0000Z-050715T0045Z/
BRYAN-
841 PM EDT THU JUL 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY WILL EXPIRE AT
845 PM EDT...

AT 841 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE. HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL 
EXPECTED THROUGH 9 PM.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3214 8162 3198 8152 3204 8138 3223 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:48 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 14, 2:48 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT THU JUL 14 2005

.SHORT TERM /TONIGHT THROUGH SAT /...CONVECTION OVER E CNTRAL GA AND
CNTRAL SC EXPECTED TO BECOME BETTER ORGANIZED DURING THE NEXT
SEVERAL HOURS AS THE S/WV ENERGY OVER GA CONTS TO PUSH EASTWARD.
CLOSER TO THE COAST COULD SEE TSTMS PULSE TO STRONG/SVR WITH
SEABREEZE BOUNDARY AND OLD BOUNDARIES FROM PREVIOUS CONVECTION.
CONVECTION WILL LINGER INTO THE EARLY EVENING HOURS. THE UPPER LOW
ASOCD WITH THE REMNANTS OF DENNIS WILL CONT TO LOSE ITS INFLUENCE
OVER THE SERN STATES OVER THE NEXT COUPLE OF DAYS AS THE UPPER LEVEL
RIDGE OVER THE WRN ATLC BUILDS BACK TO THE WEST TO FORCE THE REMNANT
LOW FURTHER WEST. MOISTURE WILL BECOME LESS PLENTIFUL BY SAT.
EXPECT MAINLY DIURNAL CONVECTION AGAIN FRI AND SAT BUT AREAL
COVERAGE SHOULD DECREASE EACH DAY.

NAM MAX TEMPS FOR FRI WERE 3-5 DEGREES COOLER THAN MAV. PLAN TO LEAN
TOWARD THE MAV. DAYTIME HIGHS WILL REMAIN GENERALLY BE AROUND 90
BOTH DAYS WITH OVERNIGHT LOWS REMAINING IN THE 70S.

&&

.LONG TERM /SAT NIGHT THROUGH THU /... AS HIGH PRES BECOMES WELL
ENTRENCHED OVER THE SERN STATES...WX PATTERN WILL NOT CHANGE VERY
MUCH FROM DAY TO DAY. MOISTURE WILL BE LIMITED DURING MUCH OF THIS
TIME SO MAINLY DIURNAL CONVECTION ASOCD WITH THE SEABREEZE WILL BE
THE RULE. POPS EXPECTED TO BE AROUND 20 PERCENT ON SUN AND MON AND
LOW CHC POPS DURING THE AFTN BY THE MIDDLE OF THE WEEK. TEMPS WILL
REMAIN AROUND 90 WITH OVERNIGHT LOWS REMAINING IN THE 70S AT MOST
PLACES. DID NOT MAKE ANY SGFNT CHANGES IN THE EXTENDED.

&&

.MARINE...GENERAL S TO SW FLOW AOB 15 KT TO CONTINUE OVER THE MARINE
AREA THROUGH THE PERIOD. THE REMNANTS OF DENNIS CURRENTLY OVER THE
OH VLY ARE EXPECTED TO CONTINUE TO WEAKEN WITH TIME WHILE THE
BERMUDA HIGH PRES STRENGTHENS OVER THE WRN ATLC. WEAK LATE AFTN
SEABREEZE CIRCULATIONS ARE EXPECTED TO IMPACT THE WATERS EACH DAY
WITH NOCTURNAL SURGES ALSO LIKELY...ESPCLY THE NEXT FEW NIGHTS. SEAS
WILL REMAIN LOW /AOB 3 FT/ OUTSIDE OF TSTMS...EVEN LATE IN THE WEEK
AS HURR EMILY IS PROJECTED TO STAY WELL S OF THE AREA AND POSSIBLY
ONLY BRING A SLIGHT INCREASE IN SWELL TO THE SE COAST.
&&

.AVIATION...SCT SH/TSTMS NEAR THE TERMS THIS AFTN LIKELY TO DIMINISH
IN INTENSITY AND COVERAGE THIS EVE. S/W ENERGY ROTATING AROUND THE
REMNANTS OF DENNIS COULD LEAD TO ADDITIONAL SH/TSTM ACTIVITY
OVERNIGHT BUT UNCERTAINTY TOO GREAT ATTM TO INCLUDE ANY PRECIP IN
TAFS. PATCHY FOG IS ALSO POSSIBLE AT EACH TERM TOWARD
DAYBREAK...ESPCLY AT THE TERMS THAT PICK UP RAIN TODAY.
HOWEVER...WILL LET LATER SHIFTS RE-EVALUATE SUCH POTENTIAL AS TIME
SECTIONS SHOW DECENT LOW LVL FLOW DEVELOPING OVERNIGHT. ANOTHER
ROUND OF SH/TSTMS LIKELY AGAIN TOM...ESPCLY IN THE AFTN.
&&

JH/RB
Hazardous weather outlook, Jul 14, 5:00 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EDT THU JUL 14 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
500 AM EDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THIS
AFTERNOON WITH THE POSSIBILITY OF STRONG WIND GUSTS AND SMALL HAIL.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED
SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH
BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS
FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 14, 4:35 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT THU JUL 14 2005

GAZ088-SCZ040-042-142130-
ALLENDALE-HAMPTON-SCREVEN-
435 PM EDT THU JUL 14 2005

...STRONG THUNDERSTORMS WILL IMPACT PARTS OF SCREVEN
COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 530 PM EDT...

AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS BEGINNING TO DEVELOP ALONG A LINE EXTENDING
FROM DUKES TO 7 MILES WEST OF NEWINGTON...OR ALONG A LINE EXTENDING
FROM 6 MILES WEST OF HAMPTON TO 12 MILES NORTHEAST OF STATESBORO.
THESE DEVELOPING THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ROUSE...DUKES...SHEPPARDS...MIDDLEGROUND...HUNTERS...GIFFORD...
BRUNSON...VALENTINE...LURAY AND HAMPTON THROUGH 530 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. WIND GUSTS OF 30 TO 40 MPH ARE ALSO EXPECTED.
Special weather statement, Jul 14, 5:17 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT THU JUL 14 2005

SCZ042-043-142200-
HAMPTON-INLAND COLLETON-
517 PM EDT THU JUL 14 2005

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND NORTHERN
COLLETON COUNTY THROUGH 600 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF HAMPTON...
MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND HAMPTON...CROCKETVILLE...MILEY...
MOSELLE...ISLANDTON...ASHTON...LODGE...WILLIAMS...PADGETTS AND
COLLETON THROUGH 600 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 14, 5:55 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU JUL 14 2005

GAZ100-101-142230-
BULLOCH-EFFINGHAM-
555 PM EDT THU JUL 14 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH
COUNTY THROUGH 630 PM EDT...

AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER STILSON...OR ABOUT 11
MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STILSON...
OLNEY...IVANHOE...HUBERT...ARCOLA...AKINS...GUYTON...TUSCULUM...
SPRINGFIELD AND SHAWNEE THROUGH 630 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED. THESE WINDS MAY CAUSE LOOSE OBJECTS TO BLOW AROUND
AND ROTTED TREES TO BE BLOWN OVER.
Local storm report, Jul 14, 6:06 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     YEMASSEE                32.69N 80.85W
07/14/2005                   HAMPTON            SC   LAW ENFORCEMENT

            50 MPH WINDS KNOCKED DOWN A LARGE PECAN TREE ON A POWER
            LINE AT HWY 68 AND CONNELLY STREET KNOCKING OUT POWER IN
            YEMASSEE.

&&

RJB
Special weather statement, Jul 14, 7:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT THU JUL 14 2005

GAZ101-116-SCZ047-150000-
EFFINGHAM-INLAND BRYAN-INLAND JASPER-
719 PM EDT THU JUL 14 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY
AND BRYAN COUNTY THROUGH 800 PM EDT...

AT 719 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED FROM 3 MILES EAST OF EBENEZER
TO LANIER...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
RIDGELAND TO 4 MILES SOUTHEAST OF PEMBROKE...NEARLY STATIONARY. THIS
LINE WILL AFFECT AREAS IN AND AROUND STILLWELL...REKA...RAHNS...
PINEORA...PEMBROKE...MARLOW...EBENEZER...BLITCHTON...BIRDS AND
LANIER THROUGH 800 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
Special weather statement, Jul 14, 7:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT THU JUL 14 2005

GAZ101-116-150030-
EFFINGHAM-INLAND BRYAN-
747 PM EDT THU JUL 14 2005

...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT EFFINGHAM COUNTY AND
BRYAN COUNTY THROUGH 830 PM EDT...

AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF DOSWELL...OR ABOUT 11
MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MELDRIM...MARLOW...
LANIER...ELLABELL...EDEN...DOSWELL...BLITCHTON...COLDBROOK...
BLANDFORD AND RAHNS THROUGH 830 PM EDT.

HEAVY RAINFALL IN EXCESS OF 2 INCHES IN A FEW SPOTS MAY CAUSE SOME
LOCAL FLOODING OF LOW SPOTS. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN ALSO BE EXPECTED.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.